Not a member? - Register and login now.
All registered users can read our entire magazine archive.

Whisk(e)y and Medicine

All your whisky related questions answered here.

Whisk(e)y and Medicine

Postby pkt77242 » Tue Jan 11, 2011 3:15 am

I am taking some antibiotics currently and it has been wreaking havoc on my tastebuds.

Has anyone ever noticed when taking antibiotics that it changes your palate?
User avatar
pkt77242
Matured cask
 
Posts: 10526
Joined: Mon Jan 29, 2007 2:15 am
Location: Phoenix, AZ USA

Re: Whisk(e)y and Medicine

Postby dramtastic » Tue Jan 11, 2011 5:18 am

There is a wide range of antibiotics used for different complaints that affect different parts of the body. It may well depend on the type and use of the antibiotic. Antibiotics such as norfloxacin or ciproxin don't seem to have an effect on my taste buds.
User avatar
dramtastic
Cask Strength Gold Member
 
Posts: 3476
Joined: Tue Jan 20, 2009 9:07 am

Re: Whisk(e)y and Medicine

Postby Ganga » Tue Jan 11, 2011 7:45 am

I would think that the reason for the antibiotics might cause you some issues with smell and taste. Yes, I have noticed some changes in my taste and smells when on meds but then again, I notice my perceptions are different when I have post nasal drip from allergies.
Ganga
Matured cask
 
Posts: 23868
Joined: Thu Oct 12, 2006 11:57 pm
Location: Sylmar, CA

Re: Whisk(e)y and Medicine

Postby Willie JJ » Tue Jan 11, 2011 11:37 am

It could be the illness or the treatment, but I definitely notice a difference.
User avatar
Willie JJ
Cask Strength Gold Member
 
Posts: 4593
Joined: Tue Nov 27, 2007 8:31 pm
Location: nr. Edinburgh

Return to Questions & Answers

cron

Whisky gift and present finder